Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Buffalo, NY

July 8, 2014Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 8, 2014, 1:01 PM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 1:01 PM EDT (17:01 UTC)
Expired
Jul 8, 2014, 2:00 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 75 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 1:37 PM EDTTSTM WND DMGLeon, NYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WUUS51 KBUF 081701
SVRBUF
NYC009-013-081800-
/O.NEW.KBUF.SV.W.0044.140708T1701Z-140708T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
101 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK

THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 6 AND 21.

* UNTIL 200 PM EDT

* AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF CHAUTAUQUA INSTITUTE...OR 18 MILES WEST OF
  JAMESTOWN...AND MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BEMUS POINT...
  GERRY...
  SINCLAIRVILLE...
  CHERRY CREEK...
  SOUTH DAYTON...
  CATTARAUGUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR CHAUTAUQUA LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4253 7900 4244 7892 4244 7884 4212 7856
      4205 7964 4222 7973
TIME...MOT...LOC 1701Z 247DEG 36KT 4218 7955

$$

ZAFF
3 follow-up statements
037 
WWUS51 KBUF 081721
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
121 PM EDT TUE JUL 8 2014

NYC009-013-081800-
/O.CON.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
121 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SINCLAIRVILLE...OR 12 MILES NORTHWEST OF JAMESTOWN...
MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  SINCLAIRVILLE...
  CHERRY CREEK...
  SOUTH DAYTON...
  CATTARAUGUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4234 7944 4253 7900 4244 7892 4244 7884
      4222 7874 4220 7941
TIME...MOT...LOC 1720Z 247DEG 36KT 4225 7931

$$

ZAFF
461 
WWUS51 KBUF 081743
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT TUE JUL 8 2014

NYC009-013-081800-
/O.CON.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
143 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHEASTERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES...

AT 139 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR SOUTH DAYTON...OR 13 MILES EAST OF
FREDONIA...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  PERRYSBURG...
  GOWANDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

&&

LAT...LON 4246 7915 4253 7900 4244 7892 4244 7884
      4236 7881 4234 7913
TIME...MOT...LOC 1743Z 242DEG 36KT 4241 7905

$$

ZAFF
084 
WWUS51 KBUF 081801
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
201 PM EDT TUE JUL 8 2014

NYC009-013-081811-
/O.EXP.KBUF.SV.W.0044.000000T0000Z-140708T1800Z/
CATTARAUGUS NY-CHAUTAUQUA NY-
201 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA AND
NORTHWESTERN CATTARAUGUS COUNTIES HAS EXPIRED...

AT 201 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR WESTERN NEW YORK.

LAT...LON 4246 7915 4253 7900 4244 7892 4244 7884
      4236 7881 4234 7913
TIME...MOT...LOC 1743Z 242DEG 36KT 4241 7905

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:58 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 8, 10:58 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1058 AM EDT TUE JUL 8 2014

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE TODAY AHEAD OF AN UPPER
LEVEL DISTURBANCE AND COLD FRONT SWEEPING ACROSS THE GREAT LAKES.
THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE COLD FRONT WILL BRING MORE COMFORTABLE
CONDITIONS IN ITS WAKE WEDNESDAY WITH A LOW CHANCE OF SHOWERS AS
COOLER AND DRIER AIR MOVES IN ALOFT. DRY WEATHER IS EXPECTED BY
THURSDAY AS HIGH PRESSURE MOVES INTO THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A STRONG MID-LEVEL DISTURBANCE WILL SLIDE EAST ACROSS THE OHIO
VALLEY THROUGH THE MORNING THEN CROSS THE LOWER GREAT LAKES REGION
LATER TODAY AS A COLD FRONT EXTENDS ACROSS MICHIGAN . THESE
FEATURES WILL BE THE FOCUS FOR ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS IMPACTING WESTERN AND CENTRAL NEW YORK THIS
AFTERNOON AND EVENING. INSTABILITY MEASURED WITH MUCAPE OF
1500-2000 J/KG AND WIND SHEAR MEASURED WITH 40-50 KTS OF 0-6KM
EBSHEAR WILL PROVIDE THE ENVIRONMENT FAVORABLE FOR THE SEVERE
STORMS WHILE THE DISTURBANCE AND COLD FRONT WILL BE THE TRIGGER.
ATMOSPHERIC MOISTURE WILL ALSO BE PLENTIFUL AS PWATS RISE TO
AROUND 1.7 INCHES.

TIMING FOR THE STORMS WAS DERIVED FROM A MIX OF EXTRAPOLATION OF THE
DISTURBANCE EASTWARD ALONG WITH A MIX OF OUR LOCAL WRF MODEL AND
SSEO ENSEMBLE. HAVE INCLUDED THE POSSIBILITY OF NOT ONLY HEAVY RAIN
BUT GUSTY WINDS AND SMALL HAIL IN THE FORECAST FOR TODAY AS SPC
CONTINUES TO INCLUDE THE MAJORITY OF NEW YORK STATE
IN A SLIGHT RISK FOR SEVERE STORMS. WHILE THE LARGEST THREAT FROM
STORMS TODAY WILL BE WITH DAMAGING WINDS IT IS ALSO IMPORTANT TO
NOTE THAT THE 00Z SSEO UPDRAFT HELICITY PRODUCT SUGGESTS A FEW
ROTATING UPDRAFTS /SUPERCELLS/ MAY BE POSSIBLE AS STORMS INTERACT
WITH ANY SURFACE BOUNDARIES.

EXPECT WARM AND MUGGY CONDITIONS TO LINGER TODAY WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S TOWARD THE
ONTARIO LAKE SHORES WITH A DOWNSLOPING SOUTHWESTERLY FLOW. DEWPOINTS
WILL RANGE FROM 65-70. GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT WILL
PUSH 25-30KTS.

THIS EVENING THE COLD FRONT CROSSES WESTERN NEW YORK PUSHING THE
STORMS EAST TO CENTRAL NEW YORK. THE SLOW LOST OF INSTABILITY
THROUGH THE EVENING SHOULD TEND TO DISSIPATE MOST OF THE ACTIVITY BY
MIDNIGHT OR SO. BEHIND THE COLD FRONT COOLER AND DRIER AIR WILL FLOW
SOUTH ACROSS THE LOWER GREAT LAKES. THIS WILL LOWER DEWPOINTS AND
BRING SOME CLEARING TO SKIES. LOW TEMPS WILL FALL TO THE UPPER 50S
TO AROUND 60 OVERNIGHT. SOME PATCHY FOG IS POSSIBLE ACROSS WNY
OVERNIGHT AS WINDS BEGIN TO FALL OF IN THE PRESENCE OF LINGERING
SURFACE MOISTURE.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE STORMY WEATHER OF LATE
WILL CONTINUE TO SLOWLY MAKE IT'S WAY ACROSS THE LOWER GREAT LAKES
THROUGH THE FORECAST PERIOD. THE AXIS OF THE TROUGH WILL STILL BE
JUST UPSTREAM ACROSS LAKE HURON TO NW OHIO AND THIS WILL LEAVE
WESTERN AND NORTH-CENTRAL NEW YORK IN A FAVORABLE LOCATION WITH
DECENT SYNOPTIC LIFT AND JUST ENOUGH INSTABILITY FOR SCATTERED
SHOWERS AND PERHAPS EVEN A FEW GARDEN VARIETY THUNDERSTORMS TO
DEVELOP WEDNESDAY AFTERNOON AS A SECONDARY COLD FRONT SLIDES ACROSS
THE AREA. ACTIVITY SHOULD MOVE OFF TO THE EAST WITH THE FRONT BY
EVENING LEAVING A DRY NIGHT...THOUGH WITH THE UPPER TROUGH LURKING
NEARBY WE SHOULD STILL SEE A FAIR AMOUNT OF CLOUD COVER FOR MUCH OF
THE NIGHT. TEMPERATURES ON WEDNESDAY WILL RUN JUST SLIGHTLY BELOW
AVERAGE...IN THE LOW TO MID 70S...WITH READINGS COOLING INTO THE 50S
WEDNESDAY NIGHT IN THE WAKE OF THE FRONT.

THE UPPER LEVEL TROUGH AXIS WILL FINALLY CROSS THE AREA ON THURSDAY.
WHILE IT SHOULD BE DRY FOR MUCH OF THE REGION...SOME MODELS SUGGEST
ONE MORE PIECE OF ENERGY ROTATING THROUGH THE BASE OF THE TROUGH
THAT MAY FIRE OF A COUPLE OF SHOWERS IN THE SOUTHERN TIER...THOUGH
LIMITED MOISTURE WILL KEEP POPS TO A SLIGHT CHANCE AT BEST. LOOK FOR
SUBSTANTIAL CLEARING BY THURSDAY EVENING AS THE TROUGH AXIS FINALLY
EXITS THE REGION AND SURFACE HIGH PRESSURE MOVES INTO PLACE. LIGHT
WINDS AND CLEARING SKIES ALONG WITH 850MB TEMPS DROPPING TO +8C WILL
YIELD THE COOLEST NIGHT OF THE WEEK WITH READINGS DROPPING INTO THE
UPPER 40S IN PORTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY WHILE
AREAS NEAR THE LAKES WILL RUN IN THE MID TO UPPER 50S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE WORK WEEK WILL END ON A SUNNY NOTE FRIDAY AS THE REGION WILL
REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE WITH TEMPERATURES THAT
WILL RUN RIGHT AROUND AVERAGE FOR THIS TIME OF YEAR WITH HIGHS IN
THE UPPER 70S. THE FAIR WEATHER WILL PERSIST AT LEAST THROUGH FRIDAY
NIGHT BEFORE WE HAVE TO CONTEND WITH THE CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE WEEKEND. WARMER AND MUGGIER CONDITIONS WILL
BEING TO BE FELT FRIDAY NIGHT AS THE CENTER OF THE HIGH SHIFTS TO
THE EAST COAST AND SOUTHERLY RETURN FLOW BEGINS TO TAKE HOLD ACROSS
THE REGION...PUSHING LOWS BACK INTO THE 60S FOR MOST LOCALES OUTSIDE
OF THE NORTH COUNTRY AND COOLER INTERIOR VALLEYS OF THE SOUTHERN
TIER.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS SATURDAY AS
GUIDANCE IS CURRENTLY DEPICTING A WEAK...FAST MOVING SHORTWAVE
MAKING ITS WAY ACROSS THE MIDWEST AND GREAT LAKES SOMETIME ON
SATURDAY. GIVEN THE DIFFERENCES IN TIMING AND THE POSSIBILITY THAT
THIS WEAK FEATURE MAY BE A PRODUCT OF CONVECTIVE FEEDBACK...AM
KEEPING POPS FOR SATURDAY ON THE LOW SIDE. CONFIDENCE IS HIGHER FOR
SUNDAY HOWEVER AS GUIDANCE IS FAIRLY UNIFIED IN DROPPING A DEEP
UPPER LOW OUT OF THE NORTHWEST TERRITORIES INTO WESTERN ONTARIO WITH
A DECENT JET STREAK ON THE EQUATORWARD SIDE OF THIS SYSTEM COUPLED
WITH THETA-E ADVECTION ACROSS THE MIDWEST ON THE AFOREMENTIONED
RETURN FLOW SERVING AS THE IMPETUS FOR THE BREAKING OUT OF SHOWERS
AND THUNDERSTORMS ACROSS THE LOWER GREAT LAKES SUNDAY INTO SUNDAY
NIGHT AS THE UPPER LOW DIGS SOUTHEAST...PUSHING A COLD FRONT TOWARDS
THE FORECAST AREA.

WHILE THE TIMING OF THE COLD FRONTAL PASSAGE IS NOT ENTIRELY CERTAIN
AT THIS JUNCTURE...THE BEST GUESS IS IN THE MONDAY TO MONDAY NIGHT
TIME FRAME..DEPENDING ON WHETHER ONE GOES WITH THE FASTER GFS OR
SLOWER ECMWF. EITHER WAY...WITH SUCH A POTENT UPPER LOW JUST
UPSTREAM AND A COLD FRONT LURKING NEARBY...CHANCES LOOK DECENT FOR
MORE SHOWERS AND THUNDERSTORMS ON MONDAY.

TEMPERATURES THROUGH THE PERIOD WILL START OUT QUITE WARM ON
SATURDAY AS RETURN FLOW AND A DECENT AMOUNT OF SUNSHINE...AT LEAST
TO START THE DAY...WILL PUMP TEMPERATURES UP INTO THE LOW TO MID 80S
WITH SATURDAY NIGHT BEING QUITE SULTRY...IN THE MID TO UPPER 60S.
WENT A LITTLE COOLER SUNDAY IN ANTICIPATION OF DECENT CLOUD COVER
ASSOCIATED WITH EXPECTED CONVECTION...WITH READINGS RUNNING NEAR
CLIMO. MONDAY ALSO RUNS NEAR CLIMO FOR NOW...THOUGH DEPENDING ON THE
SPEED OF THE FRONTAL PASSAGE MAY NEED TO ADJUST THESE READINGS
DOWNWARDS OVER THE NEXT FEW SHIFTS.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
PATCHY MVFR/IFR CIGS CONTINUE TO LINGER. OTHERWISE JUST SOME HIGH
LEVEL CIRRUS OBSERVED. CIGS WILL LOWER THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. THE AREA REMAINS IN SLIGHT RISK FOR SEVERE
THUNDERSTORMS WITH CONVECTION EXPECTED TO DEVELOP AND SHIFT ACROSS
UPSTATE NEW YORK FROM NEAR MIDDAY INTO THE EVENING. ANY STORMS CAN
BRING TEMPO IFR AND GUSTY WINDS. THE DRIVING COLD FRONT WILL PUSH
EAST OF CNY LATER TONIGHT WITH STORMS ALSO PRESSING EAST. SOME
MVFR CIGS CAN AGAIN DEVELOP MAINLY ACROSS THE SOUTHERN TIER.

OUTLOOK...
TUESDAY THROUGH WEDNESDAY...OCCASIONAL SHOWERS AND THUNDERSTORMS.
THURSDAY THROUGH SATURDAY...NO SIGNIFICANT WEATHER EXPECTED.

&&

.MARINE...
SMALL CRAFT ADVISORIES CONTINUE ON LAKE ERIE THROUGH TONIGHT AS
ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT
LAKES...SHARPENING THE SURFACE PRESSURE GRADIENT AGAIN. AN
ASSOCIATED COLD FRONT WILL CROSS THE LOWER LAKES THIS AFTERNOON
AND EVENING WITH A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY.
LOOK FOR ANOTHER WEAKER COLD FRONTAL PASSAGE WEDNESDAY/WEDNESDAY
EVENING FOLLOWED BY A PERIOD OF MORE CALM CONDITIONS ON THE LAKE
FOR THE LATTER PORTION OF THE WEEK AS HIGH PRESSURE MOVES
OVERHEAD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LEZ040-041.

&&

SYNOPSIS...LEVAN/SMITH
NEAR TERM...LEVAN/SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...LEVAN/SMITH
MARINE...LEVAN/SMITH
Hazardous weather outlook, Jul 8, 5:07 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT TUE JUL 8 2014

NYZ001>008-010>014-019>021-085-090915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
507 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP  AFTERNOON AND EVENING
ALONG AND AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO ALSO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY PRODUCE
STRONG WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 8, 12:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 PM EDT TUE JUL 8 2014

NYZ001>004-010>014-019>021-085-081945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1242 PM EDT TUE JUL 8 2014

...SEVERE STORMS THIS AFTERNOON AND EVENING...

SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
OVER OHIO AND MOVE EASTWARD INTO WESTERN AND CENTRAL NEW YORK. THE
STRONGEST STORMS MAY FORM INTO A LINE AND QUICKLY MOVE EAST ALONG
THE NEW YORK AND PENNSYLVANIA BORDER AFFECTING THE WESTERN
SOUTHERN TIER AND UPPER GENESEE VALLEY.

BE PREPARED FOR STRONG WINDS...HEAVY RAIN AND SMALL HAIL. THERE IS
EVEN A LOW CHANCE FOR A TORNADO.

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:12 PM EDTSpecial Marine WarningBUF63 min
Jul 7, 9:02 PM EDTSpecial Marine WarningBUF58 min
Jul 7, 10:20 PM EDTSpecial Marine WarningBUF25 min
Jul 7, 10:25 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans, Wyoming65 min
Jul 8, 2:03 AM EDTSmall Craft AdvisoryBUF33 hr
Jul 8, 1:56 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming49 min
Jul 8, 2:43 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 2:45 PM EDTSevere Thunderstorm WarningBUFChautauqua60 min
Jul 8, 3:06 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie54 min
Jul 8, 3:08 PM EDTSpecial Marine WarningBUF82 min
Jul 8, 3:28 PM EDTSpecial Marine WarningBUF92 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningBUFErie, Niagara55 min
Jul 8, 3:46 PM EDTSpecial Weather StatementBUFLewis44 min
Jul 8, 4:00 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie45 min
Jul 8, 4:10 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming44 min
Jul 8, 4:21 PM EDTSpecial Marine WarningBUF84 min
Jul 8, 4:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming57 min
Jul 8, 4:43 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus62 min
Jul 8, 4:51 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Oswego, Wayne54 min
Jul 8, 4:57 PM EDTSpecial Marine WarningBUF63 min
Jul 8, 4:58 PM EDTAreal Flood AdvisoryBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wyoming3 hr
Jul 8, 5:02 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne58 min
Jul 8, 5:16 PM EDTSpecial Marine WarningBUF89 min
Jul 8, 5:41 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne79 min
Jul 8, 5:56 PM EDTSpecial Marine WarningBUF64 min
Jul 8, 6:03 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego57 min
Jul 8, 6:12 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis78 min
Jul 8, 6:54 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis3 hr
Jul 8, 7:30 PM EDTSpecial Marine WarningBUF60 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.